Asthma Medication and Fast Heart Rate

I have had 3 spells in hospital durin the past 18 months due to having chest pain and a heart rate of 170 BPM. Each time the Consultant said it was due to my Asthma Medication, I might be inclined to agree with him accept for on thing.

I only need to take 2 Puffs of Ventolin four time per day, surely this cannot cause the heart rate to be that fast and it wouldnt cause the chest pain.

Con said to me yesterday that he was going to put me through a dye test to see what was going on, however he said that most asthmatics will find a new illness to worry about if asthma is under control.

Was going to go home and throw out my medication, just so cheesed of with these Cons passing me from pillar to post.

3 Replies

oldestnewest
  • Hi Asthmaandtrees,

    From looking at your profile it doesn't seem that you take a steroid preventer inhaler? A preventer inhaler might reduce your need to take salbutamol throughout the day and you would be less likely to have side effects like a fast heart rate.

    It could be the ventolin that is causing your fast heart rate as it is one of the side effects but I'm glad the hosp are doing other tests too!

    Hope you get to the bottom of it soon,

    Sparkly Fairy

  • Thanks Sparky

    I take Seretide 250, I only take the ventolin inhaler 2 puffs 4 times a day or when required, My Asthma has been very stable now since I was put on the singular. I am going to speak to my Asthma nurse this morning because my right lung is burning and feels if it is about to burst.

    Can't breathe in properly, don't want to take anything extra because don't want heart rate to go above the norm for me which is 120 beats per minute, anything above 140 and I start to have blackouts.

  • After I take my inhaler, my heart rate always beats really fast. Even if I have one puff. I've been suffering from heart palpitations as well... But this is apparently normal for my age! (i'm 20!)

You may also like...